Alert archive / Tennessee / Winter Storm Warnings in 2022
Winter Storm Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this winter storm warning at Jan 15, 2022, 2:15 PM CST for 35 counties in Tennessee. It took effect at Jan 16, 2022, 12:00 AM CST. It was in force for 24 hr. 43 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2022, 2:15 PM CST (20:15 UTC)
- In effect from
- Jan 16, 2022, 12:00 AM CST
- Expired
- Jan 17, 2022, 12:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
All 35 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 7:27 AM CST | SNOW 2 | 2 Sw Nolensville, TN | STILL SNOWING. |
| Jan 16, 7:52 AM CST | SNOW 2.8 | 9 Nne Santa Fe, TN | STILL SNOWING. REPORT FROM TWITTER. |
| Jan 16, 9:00 AM CST | SNOW 3.7 | Hohenwald, TN | COOP REPORT OF 3.7 OF SNOW WITH 1.45 OF RAIN. STILL SNOWING. |
| Jan 16, 9:00 AM CST | SNOW 4 | Dickson, TN | TWITTER REPORT OF 4 INCHES. STILL SNOWING. |
| Jan 16, 9:00 AM CST | SNOW 5 | 7 Nne Santa Fe, TN | PICTURE FROM A BACK DECK OF 5 OF SNOW. STILL SNOWING. |
| Jan 16, 10:13 AM CST | SNOW 5 | Hohenwald, TN | SEVERAL TWITTER REPORTS OF 5-8 INCHES OF SNOW FROM THE AREA MEASURED ON BACK DECKS. PICTURES SHOW DRIFTS OF HEAVY WET SNOW. STILL SNOWING. |
| Jan 16, 10:30 AM CST | SNOW 4 | Nolensville, TN | TWITTER REPORT OF 4 INCHES. STILL SNOWING. |
| Jan 16, 10:49 AM CST | FREEZING RAIN 0.01 | 2 Sse Portland, TN | FACEBOOK POST OF ICE COVERING TREE BRANCHES. AMOUNT ESTIMATED FROM PHOTO. CHANGED OVER TO SNOW LATER IN THE DAY. |
| Jan 16, 10:50 AM CST | SNOW 4.5 | 6 W Lynnville, TN | FACEBOOK REPORT OF 4.5 INCHES OF SNOW AND STILL SNOWING. |
| Jan 16, 11:13 AM CST | SNOW 4 | Waynesboro, TN | FACEBOOK REPORT, AND STILL SNOWING. |
| Jan 16, 11:19 AM CST | SNOW 6.5 | 7 Wnw Mount Pleasant, TN | FACEBOOK REPORT IN HAMPSHIRE. STILL SNOWING. |
| Jan 16, 11:24 AM CST | FREEZING RAIN 0.1 | Portland, TN | FACEBOOK REPORT OF ABOUT A TENTH OF AN INCH OF ICE. STILL GETTING A RAIN/SLEET MIX. |
| Jan 16, 12:02 PM CST | FREEZING RAIN 0.2 | 3 Se White House, TN | SUMNER EMA REPORTED A TENTH OR TWO OF ICE ALONG WITH SLEET ON MUD HOLLOW ROAD, UP AT ABOUT 1000 FT. CHANGED OVER TO ALL SNOW LATER IN THE DAY. |
| Jan 16, 12:38 PM CST | SNOW 6 | 8 Nne Hohenwald, TN | FACEBOOK REPORT OF BETWEEN 6-7 INCHES OF SNOW ON THE HICKMAN/LEWIS COUNTY LINES. STILL SNOWING. |
| Jan 16, 2:03 PM CST | SNOW 4.5 | 1 W Dickson, TN | STORM TOTAL SNOW. |
| Jan 16, 2:04 PM CST | SNOW 4.3 | 4 Ese Bon Aqua, TN | STORM TOTAL SNOW. |
| Jan 16, 2:54 PM CST | SNOW 2 | 2 Wsw Columbia, TN | TSPOTTER REPORT OF 2 INCHES OF SNOW NEAR MAURY COUNTY PARK. |
| Jan 16, 3:04 PM CST | SNOW 6.8 | 3 Sse Brentwood, TN | TSPOTTER REPORT OF 6 3/4 INCHES AT THE INTERSECTION OF SPLIT LOG ROAD AND WILSON PIKE. |
| Jan 16, 3:08 PM CST | SNOW 2.8 | 1 Se Franklin, TN | TSPOTTER REPORT OF 2.75 INCHES IN FRANKLIN NEAR I65 AND HWY 96. |
| Jan 16, 3:24 PM CST | SNOW 2.5 | College Grove, TN | TSPOTTER REPORT OF 2.5 IN COLLEGE GROVE. |
| Jan 16, 3:46 PM CST | SNOW 4.5 | 2.5 N Monteagle, TN | STILL SNOWING. |
| Jan 16, 4:00 PM CST | SNOW 5 | Allardt, TN | MEDIA REPORT OF 5 FROM ALLARDT. |
| Jan 16, 4:22 PM CST | SNOW 0.5 | 1 Sw Hendersonville, TN | TSPOTTER REPORT OF 1/2IN HENDERSONVILLE NEAR WALTONS FERRY/LUNA LANE. |
| Jan 16, 4:29 PM CST | SNOW 9 | Hohenwald, TN | FACEBOOK REPORT OF MEASURED 9 OF SNOW IN HOHENWALD. |
| Jan 16, 4:31 PM CST | SNOW 1.4 | Green Hill, TN | |
| Jan 16, 4:35 PM CST | SNOW 5 | 2 Sw Nolensville, TN | TSPOTTER REPORT OF 5 OF SNOW. |
| Jan 16, 4:38 PM CST | SNOW 5 | Summertown, TN | FACEBOOK REPORT OF 5 OF SNOW IN SUMMERTOWN. |
| Jan 16, 4:49 PM CST | SNOW 7.5 | 7 Wnw Mount Pleasant, TN | FACEBOOK REPORT OF MEASURED 7.5 INCHES WEST OF HAMPSHIRE OF OFF HWY 412. |
| Jan 16, 4:51 PM CST | SNOW 1.5 | 4 Ne Mount Juliet, TN | |
| Jan 16, 5:08 PM CST | SNOW 8.8 | 6 Ene Clarkrange, TN | FACEBOOK REPORT OF 8.75 INCHES OF SNOW IN ROSLIN. |
| Jan 16, 5:10 PM CST | SNOW 2.3 | 1 S Murfreesboro, TN | FACEBOOK REPORT OF 2.3 OF SNOW 1 MILE SOUTH OF MURFREESBORO. |
| Jan 16, 5:12 PM CST | SNOW 3.5 | Bon Aqua, TN | FACEBOOK REPORT OF ~3.5 OF SNOW IN BON AQUA. |
| Jan 16, 5:13 PM CST | SNOW 2.1 | 2 Nw Murfreesboro, TN | REPORT OF 2.1 OF SNOW NORTH OF MURFREESBORO. |
| Jan 16, 5:15 PM CST | SNOW 1.5 | Hermitage, TN | REPORT OF 1.5 IN HERMITAGE. |
| Jan 16, 5:48 PM CST | SNOW 2 | 5.7 Sse Gallatin, TN | |
| Jan 16, 5:53 PM CST | SNOW 5 | Lynnville, TN | FACEBOOK REPORT OF 5 IN LYNNVILLE. |
| Jan 16, 5:55 PM CST | SNOW 0.6 | 4 Nne Shelbyville, TN | FACEBOOK REPORT OF ~5/8 OF AN INCH OF SNOW NEAR FAIRFIELD PIKE & LONGWOOD DRIVE. |
| Jan 16, 6:07 PM CST | SNOW 2.5 | Franklin, TN | STORM TOTAL. |
| Jan 16, 6:08 PM CST | SNOW 1 | Normandy, TN | TSPOTTER REPORT OF 1 IN NORMANDY. |
| Jan 16, 7:02 PM CST | SNOW 5.5 | 3 Wnw Tracy City, TN | FACEBOOK REPORT OF 5.5 OF SNOW IN NORTH OF MONTEAGLE. |
| Jan 16, 8:18 PM CST | SNOW 2 | 4 Se Woodbury, TN | REPORT OF 2 OF SNOW SE OF WOODBURY. |
| Jan 16, 8:26 PM CST | SNOW 3 | 6 Ene Woodbury, TN | REPORT OF 3 INCHES FROM SHORT MOUNTAIN BIBLE CAMP. |
| Jan 16, 8:29 PM CST | SNOW 0.8 | 9 Wnw Morrison, TN | REPORT OF 3/4 OF AN INCH AT MIDWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS44 KOHX 152015 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 215 PM CST Sat Jan 15 2022 TNZ007>009-024>030-056>063-075-077-093>095-161200- /O.UPG.KOHX.WS.A.0001.220116T0000Z-220117T0000Z/ /O.NEW.KOHX.WS.W.0003.220116T0600Z-220117T0000Z/ Robertson-Sumner-Macon-Humphreys-Dickson-Cheatham-Davidson-Wilson- Trousdale-Smith-Perry-Hickman-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 215 PM CST Sat Jan 15 2022 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 2 to 5 inches. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snow totals will be very dependent on near surface temperatures, and the changeover from a rain or rain snow mix to all snow early Sunday morning. Any changes a degree or two either direction will have big impacts on final snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ010-011-031>034-064>066-078>080-161200- /O.UPG.KOHX.WS.A.0001.220116T0000Z-220117T0000Z/ /O.NEW.KOHX.WS.W.0003.220116T0600Z-220117T0600Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 215 PM CST Sat Jan 15 2022 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 10 inches. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to midnight CST Sunday night. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Snow totals will be very dependent on near surface temperatures, and the changeover from a rain or rain snow mix to all snow early Sunday morning. Any changes a degree or two either direction will have big impacts on final snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005-006-023-161200- /O.UPG.KOHX.WS.A.0001.220116T0000Z-220117T0000Z/ /O.NEW.KOHX.WW.Y.0003.220116T0000Z-220116T2100Z/ Stewart-Montgomery-Houston- Including the cities of Dover, Clarksville, Erin, and Tennessee Ridge 215 PM CST Sat Jan 15 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Wet snow expected. Total snow accumulations of up to two inches. * WHERE...Stewart, Montgomery and Houston Counties. * WHEN...From 6 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
629 WWUS44 KOHX 160930 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 330 AM CST Sun Jan 16 2022 TNZ007>009-024>030-056>063-075-077-093>095-170000- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/ Robertson-Sumner-Macon-Humphreys-Dickson-Cheatham-Davidson-Wilson- Trousdale-Smith-Perry-Hickman-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 330 AM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 2 to 6 inches. * WHERE...Portions of Middle Tennessee. * WHEN...Through 6 PM CST Tonight. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS....Snow totals will be very dependent on near surface temperatures, and the changeover from a rain or rain snow mix to all snow as morning hours today progress. Any changes a degree or two either direction will have big impacts on final snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ010-011-031>034-064>066-078>080-170000- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 330 AM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 5 to 10 inches. * WHERE...Portions of Middle Tennessee. * WHEN...Through midnight CST Tonight. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Snow totals will be very dependent on near surface temperatures, and the changeover from a rain or rain snow mix to all snow as morning hours today progress. Any changes a degree or two either direction will have big impacts on final snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ005-006-023-162100- /O.CON.KOHX.WW.Y.0003.000000T0000Z-220116T2100Z/ Stewart-Montgomery-Houston- Including the cities of Dover, Clarksville, Erin, and Tennessee Ridge 330 AM CST Sun Jan 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Wet snow expected. Total snow accumulations of up to two inches. * WHERE...Stewart, Montgomery and Houston Counties. * WHEN...Through 3 PM CST Today. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JB Wright
823 WWUS44 KOHX 161939 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 139 PM CST Sun Jan 16 2022 TNZ005-006-023-162045- /O.CAN.KOHX.WW.Y.0003.000000T0000Z-220116T2100Z/ Stewart-Montgomery-Houston- Including the cities of Dover, Clarksville, Erin, and Tennessee Ridge 139 PM CST Sun Jan 16 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has largely moved out of the advisory area, so the advisory has been cancelled. Travel continues to be hazardous, and with cold temperatures expected, looks to remain hazardous through the night and into the day Monday. $$ TNZ007>009-024>030-056>063-075-077-093>095-170000- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/ Robertson-Sumner-Macon-Humphreys-Dickson-Cheatham-Davidson-Wilson- Trousdale-Smith-Perry-Hickman-Lewis-Williamson-Maury-Marshall- Rutherford-Cannon-Bedford-Coffee-Wayne-Lawrence-Giles- Including the cities of Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, Manchester, Clifton, Waynesboro, Lawrenceburg, and Pulaski 139 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy wet snow expected. Total snow accumulations of 2 to 6 inches, and locally higher amounts. * WHERE...Portions of Middle Tennessee. * WHEN...Through 6 PM CST Tonight. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snow totals will be very dependent on near surface temperatures, and the changeover from a rain or rain snow mix to all snow as morning hours today progress. Any changes a degree or two either direction will have big impacts on final snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ010-011-031>034-064>066-078>080-170000- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 139 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 3 to 8 inches. * WHERE...Portions of Middle Tennessee. * WHEN...Through midnight CST Tonight. * IMPACTS...Travel could be very difficult to impossible. * ADDITIONAL DETAILS...Snow totals will be very dependent on near surface temperatures, and the changeover from a rain or rain snow mix to all snow as morning hours today progress. Any changes a degree or two either direction will have big impacts on final snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
074 WWUS44 KOHX 162230 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 430 PM CST Sun Jan 16 2022 TNZ007-024>027-056>060-093>095-162330- /O.CAN.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/ Robertson-Humphreys-Dickson-Cheatham-Davidson-Perry-Hickman-Lewis- Williamson-Maury-Wayne-Lawrence-Giles- Including the cities of Springfield, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Clifton, Waynesboro, Lawrenceburg, and Pulaski 430 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING IS CANCELLED... While the snow has stopped falling, temperatures will now start to fall. Look for area-wide icing tonight and treacherous roads by morning. $$ TNZ008-009-028>030-061>063-075-077-170000- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/ Sumner-Macon-Wilson-Trousdale-Smith-Marshall-Rutherford-Cannon- Bedford-Coffee- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, and Manchester 430 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Another inch or two possible. * WHERE...Portions of Middle Tennessee. * WHEN...Through 6 PM CST Tonight. * IMPACTS...Plan on slippery road conditions tonight. * ADDITIONAL DETAILS...Temperatures will fall into the mid 20s tonight, likely causing icy road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TNZ010-011-031>034-064>066-078>080-170600- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 430 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Heavy wet snow expected. Total snow accumulations of 3 to 8 inches. * WHERE...Portions of Middle Tennessee. * WHEN...Through midnight CST Tonight. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 27
341 WWUS44 KOHX 170004 WSWOHX URGENT - WINTER WEATHER MESSAGE National Weather Service Nashville TN 604 PM CST Sun Jan 16 2022 TNZ008-009-028>030-061>063-075-077-170115- /O.EXP.KOHX.WS.W.0003.000000T0000Z-220117T0000Z/ Sumner-Macon-Wilson-Trousdale-Smith-Marshall-Rutherford-Cannon- Bedford-Coffee- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, and Manchester 604 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING HAS EXPIRED... A few flakes will fall in a couple of these counties for the next hour, but no significant additional accumulations are expected. Also, anything that is liquid on roadways right now will become ice overnight, causing treacherous travel in the morning. $$ TNZ010-011-031>034-064>066-078>080-170600- /O.CON.KOHX.WS.W.0003.000000T0000Z-220117T0600Z/ Clay-Pickett-Jackson-Putnam-Overton-Fentress-De Kalb-White- Cumberland-Warren-Grundy-Van Buren- Including the cities of Celina, Byrdstown, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, Crossville, McMinnville, Altamont, Coalmont, and Spencer 604 PM CST Sun Jan 16 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Another 2 to 4 inches of heavy wet snow is possible. * WHERE...Cumberland Plateau. * WHEN...Through midnight CST Tonight. * IMPACTS...Plan on treacherous road conditions tonight and tomorrow morning as temperatures fall into the mid 20s. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 27
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 15, 12:18 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jan 15, 12:18 PM CST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1218 PM CST Sat Jan 15 2022 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Consensus model blend used through next Friday afternoon. Maybe a early morning rain/snow mixture but no wintry accumulations expected. Rain showers will spread across mid state region as day progresses with highs near seasonal normal values spanning the 40s. Only light rainfall amounts expected through afternoon hours today with most locations receiving less than one quarter of an inch. Continued with Winter Storm Watch with expected accumulation amounts ranging from around 3 inches to around 7 inches with locally higher amounts possible. With the potential set up of more pronounced individual snow deformation zones across mid state region, i.e. where they might actually set up, that could support enhanced upright convection capable of producing 1-2 inch an hour snowfall rates will be a significant factor that certainly could lead to locally higher snowfall accumulation amounts. Global, national, and short term models are all in general good agreement with movement of surface and upper level lows across deep south Saturday night into Sunday and then northeastward up Appalachian chain as late Sunday night into Martin Luther King JR Day progresses. With plentiful wrap around moisture expected across mid state region along with cold air advection settling in, do not expect temperatures rise much if any from lows values experienced tonight. Of particular note with this latest set of model runs, a little more potential for lingering snowfall across Cumberland Plateau Region Sunday night with up to another half inch of snowfall accumulation possible. A weak upper level disturbance passage as Martin Luther King Jr Day progresses across Upper Cumberland Region might bring some isolated light snow showers to the most northern portions with an additional tenth or two of snowfall accumulation possible. Also of note, will not be issuing a wind advisory as of this time, but do expect with strong low level atmospheric pressure gradient influences setting up especially across eastern portions of mid state region tonight and into Sunday, wind could gusts 30 to 35 mph at times. Otherwise Martin King Luther JR Day should be dry with highs around 40 west of I-65 Corridor and spanning the 30s to the east. Expect a warming trend through Tuesday into Wednesday with temperatures by Wednesday afternoon in upper 40s north to lower 50s south, mid 40s Cumberland Plateau Region. A strong surface cold frontal passage will occur as day on Wednesday progresses. With lingering moisture, a rain/snow mixture will be possible Wednesday evening, tapering off to all snowfall after midnight Wednesday night. No significant wintry accumulations expected at this time. Dry but seasonable cold weather will be in store for mid state region as last part of work week progresses and upcoming weekend approaches. && .AVIATION... 18Z TAF DISCUSSION. Upper level and surface low pressure centers will move eastward across the Southeast U.S.... passing south of Tennessee... this afternoon through Sunday. Moisture associated with this storm was commonly causing MVFR conditions across Middle TN this afternoon based on clouds and vsbys along with occasional light rain. Precipitation will slowly increase tonight and continue through 18Z Sunday. Cigs and vsby will lower tonight through Sunday morning resulting in frequent IFR conditions. Snow accumulations are expected at all terminals with the greatest amount at KCSV. Light east and northeast winds at the surface early this afternoon will gradually become more northerly and gusty late this afternoon through tonight and Sunday morning. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from 6 PM CST this evening through Sunday afternoon for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland- Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston- Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery- Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........Vannozzi
Hazardous weather outlook, Jan 15, 5:36 AM CST, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 536 AM CST Sat Jan 15 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 536 AM CST Sat Jan 15 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Initial rain showers today will transition to a rain/snow mixture as late evening hours progress with a change over to all snow overnight. A Winter Storm Watch is in effect at 6 PM CST tonight for entire mid state. Total snowfall accumulation amounts tonight will range from around a half of an inch to around two and a half inches, with locally higher amounts possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Snow showers will continue through Sunday before eventually tapering off across eastern portions of mid state Sunday evening. A Winter Storm Watch will remain in effect until 6 PM CST Sunday. An additional around one up to around five inches of snowfall accumulation is likely across mid state region, with locally higher amounts possible. Total snowfall accumulation amounts tonight through Sunday afternoon will range three to seven inches with locally higher amounts possible. Major travel impacts are likely. There are still uncertainties concerning exact strength and track of this storm system and this will determine which locations receive heaviest amounts. Please keep up with the latest forecasts especially if you have travel plans across Middle Tennessee or any surrounding regions. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for snowfall accumulation reports. Please relay any snowfall accumulation reports to the NWS while following all local, state, and CDC guidelines. JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 2:15 PM CST | Winter Weather Advisory | OHX | Houston, Montgomery, Stewart | 23 hr |
Nearby
Winter Storm Warnings in Tennessee, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.